MAUDE Adverse Event Report: BIOMERIEUX, SA API ID 32 C; ID 32 C 25STRIPS+25MEDIA

BIOMERIEUX, SA API ID 32 C; ID 32 C 25STRIPS+25MEDIA
Model Number 32200
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
An internal complaint was initiated following a review of a 2019 scientific publication entitled, "identification and antifungal susceptibility profiles of kodamaea ohmeri based on a seven-year multicenter surveillance study" by zhou m, et al.The publication noted two (2) misidentifications of kodamaea ohmeri in association with the api® id 32 c.Specific lot numbers used during the study were not disclosed.This publication compares identification methods for accuracy in identifying kodamaea ohmeri.The 62 patient strains of kodamaea ohmeri used in this study were collected from 24 hospitals in china over a seven year period.The strains were verified to be kodamaea ohmeri by 26s rdna sequencing.The original identification methods used and results obtained by the different hospitals were compared to the expected identification.Six (6) of the 62 strains were originally identified using the atb 32 c with two (2) misidentifications.Four (4) of the strains were correctly identified as kodamaea ohmeri.Atb 32 c misidentifications.1 x candida glabrata.1 x candida albicans.Based on the information provided, there is no indication that the discrepant results led to any adverse event related to the patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following initiation of an internal complaint regarding review of a 2019 scientific publication entitled, "identification and antifungal susceptibility profiles of kodamaea ohmeri based on a seven-year multicenter surveillance study" by zhou m, et al.The publication noted two (2) misidentifications of kodamaea ohmeri in association with the api® id 32 c.Specific lot numbers used during the study were not disclosed.A biomérieux internal investigation has been completed with the following results: a performance analysis was performed using a panel of 20 internal kodamaea ohmeri (k.Ohmeri) strains.The strains were tested with id 32 c product (reference 32200.The quality control (qc) tests were performed with atcc strains mentioned in the package insert: product id 32 c , reference 32200: - cryptococcus humicola atcc 64676, - candida glabrata atcc 64677.Mass spectrometry was used as reference methodology.The 20 strains of the panel were identified in parallel with vitek ms v3 (knowledge v3.2) to check the intended result.All the results obtained were in agreement with the quality control specifications for all the qc strains tested.The 20 strains of the panel were tested with id 32 c product (lot number 1007970280 exp 19mar2021).The following results were obtained: good identification to k.Ohmeri obtained for s20.Very good identification to k.Ohmeri obtained for s6, s8, s9, s12, s13, s16.Excellent identification to k.Ohmeri obtained for all the other 13 strains.The vitek ms methodology confirmed the identification to the species k.Ohmeri as expected.As a conclusion, no misidentifications were obtained for the 20 strains of k.Ohmeri tested with id 32c strips.The performance study performed with a panel of 20 internal strains of kodamaea ohmeri with product id 32 c showed that there was no drift in the performance.

Brand Name
API ID 32 C
Common Device Name
ID 32 C 25STRIPS+25MEDIA
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme, 38390
FR  38390
MDR Report Key9205113
Report Number9615754-2019-00106
Device Sequence Number19480368
Product Code JXB
UDI-Device Identifier03573026066383
UDI-Public03573026066383
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number32200
Device Catalogue Number32200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1